advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Billings, Montana, USA:

In your experience, would there be a benefit to giving Lantus in the morning, rather than bedtime if a six year old with type 1 diabetes is having low early morning blood sugars? If so how would the change be made so there is not an abrupt switch?

Answer:

In general, any significant insulin adjustment (starting a new insulin, changing the time of dosing such as you describe) should be made with the input of your child's diabetes healthcare team and endocrinologist. Please talk with them.

Generally, I think making a change in Lantus dosing from bedtime to morning time is as easy as an abrupt switch, recognizing that, depending on when the last Lantus dose was given, you may have a day of relatively higher or lower readings.

While Lantus is now approved for use in the morning, I am not sold on that -- especially for young children who may be "fast metabolizers" of Lantus. A morning dose may not last the full 24 hours, potentially leaving you some hours in the middle of the night when there is not enough insulin on board. I prefer Lantus at bedtime, most of the time.

DS

DTQ-20031107124250
Original posting 11 Nov 2003
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.